If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Numbness after ICD

Collapse

About the Author

Collapse

jnoe Find out more about jnoe
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Numbness after ICD

    Hello everyone,

    First off let me just say how thankful I am to see a group like this. I’ve been trolling the boards for a little while now but never had the urge to post anything, guess I’m to shy =P. But anyways, reading all these post and the great information has really help me AND my doctor (who was very uninformed of what HCM entails) coupe with this condition. It's very comforting to know your not alone with this sort of thing.

    Little background from myself, 23/male, diagnosed in January of 2004. At the time I was in the military and served 3 1/2 years time. All the conditions just caught up with me in a matter of a few months. Discharged from the military for the medical reasons and sent to the Veterans Affairs for medical treatments.

    As of today, my septum measures a 4.5 on the echo, and my medications are Verapamil (240mg) and Metroprolol (50mg). With my septum being that size my doctors concluded to do an ICD implant. March 16, 05 I had the surgery and received my implant. Ever since then when I lay down and go to sleep my legs and sometimes arms will go numb. Numerous times I have woken up in the middle of the night to find my feet completely numb. I called the doc about it and he had no idea what’s up and just said call back after 3 weeks to see if its gone away. Well it has not faded. I explained to him, this has never happened before up until I got the ICD.

    Has anyone experienced this before? Is it some side affect that I missed in the brochure?

    Any help or info would be great. Once again this is a great thing going on here. Excellent place for the uniformed to get informed.

    Thanks ... -Jake-

  • #2
    ME tooooo

    Hey Jake .. how is it going... i have the whole lot going on aswell .. a few months ago i went on norpace (300 twice a day) and Toprol (50 twice a day) along with verapamil (180 once a day). I also have an ICD

    Well around the time I went on this new medicine mix last year i have noticed that i wake up some nights and my arms are completely numb.. when i move around an i can feel them coming back to life..

    I never once tied this to my drugs or condition... until i just read your post


    Something to ask the Doctors about i guess...

    Best of luck

    Vinnie

    Comment


    • #3
      Jake, Welcome, glad you've found us. Since this seems to be a new thing since the surgery, keep on it with your doc to try to find the solution. Could it be that the surgery and discomfort after has caused you to change your sleeping position? I hope it resolves very soon for you, best wishes, Linda

      Comment


      • #4
        The doc did lower my Metroprolol from 100mg to 50mg the day after my surgery, but would lowering the dose cause the numbness? I'll have to mention that to him.

        Never thought of the sleeping thing till you mentioned it. Ive always slept on my stomach, until I got the ICD. Now its sleeping on my back so maybe my body just hasn't adapted yet? =P

        Thanks for the replies given me 2 things I haven't thought about yet.

        Take Care -Jake-

        Comment


        • #5
          Hi Jake,
          This year I had a fistula or shunt built in my arm to facilitate dialysis, for when the time comes. Anyway, this operation connects an artery in the arm to a vein, causing the vein to grow larger and be able to support hooking up a dialysis machine to it three times a week to ‘clean’ the blood. A side effect is that it screws up the normal blood flow into and out of the arm – frequently causing it to ‘go to sleep’ or go numb – especially when sleeping.

          I hang my arm to allow it to refill with blood, although from time to time the opposite is the case. In any event it feels semi-unresponsive at first, then full of needles until the normal flow returns. (I guess we all have felt an arm or leg go to sleep when we don’t sit right for some time, like in a movie. It’s like a stronger version of that.)

          This leads me to suspect the sensations you are experiencing are caused by a disruption of the normal flow of blood to your extremities. This in turn may be the result of the improper functioning of your heart – which in turn may or may not be caused by an improper amount of, or the wrong, medication for your particular needs. Fine tuning a person’s meds is often a tedious process with many adjustments along the way. Then in time this process has to be revisited, as the person’s needs change.

          This may have been the long way around, but I think it should be reported to your cardiologist as these things occur; trying to associate them to whatever change in your meds precipitated it. If you work as closely as you can with your doctor the adjustment process will probably be quicker and more accurate, and it will be you that will reap the benefits from it.
          Burt

          Comment


          • #6
            Hi Jake,

            I have bilateral carpel tunnel syndrome for 19 years now , made worse over the past several probably contributed to by large doses of BB and CCB. The circulation can be compromised to distal points as a result. I do wear lower arm braces at night and they help . For the feet, I am going to have to check out similar as they are also intermittently going numb.

            Ask your doc to refer you to a good neurologist or start with a rheumatologist and tell all your stmptoms. There are a few conditions , which I hope that you do not have, that emit a similar symtomatoloy. It is wise to rule them out and your specialty docs will do just that.

            Pam
            Dx @ 47 with HOCM & HF:11/00
            Guidant ICD:Mar.01, Recalled/replaced:6/05 w/ Medtronic device
            Lead failure,replaced 12/06.
            SF lead recall:07,extracted leads and new device 2012
            [email protected] Tufts, Boston:10/5/03; age 50. ( [email protected] 240 mmHg ++)
            Paroxysmal A-Fib: 06-07,2010 controlled w/sotalol dosing
            Genetic mutation 4/09, mother(d), brother, son, gene+
            Mother of 3, grandma of 3:Tim,27,Sarah,33w/6 y/o old Sophia, 5 y/o Jack, Laura 34, w/ 5 y/o old Benjamin

            Comment

            Today's Birthdays

            Collapse

            There are no members with birthdays today.

            Working...
            X